MAUDE Adverse Event Report: CONMED LARGO 6.5 X 38MM E9000 FLUTED LOW SPEED OPTIMUM BUR,ROUND,CARBIDE; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 6.5 X 38MM E9000 FLUTED LOW SPEED OPTIMUM BUR,ROUND,CARBIDE; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number E8165LSO
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the e8165lso, 6.5 x 38mm e9000 fluted low speed optimum bur,round, was being used during a tympanoplasty procedure on 13oct22 when it was reported, ¿broke 30 seconds into the case.(head of bur broke from shaft).¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.The procedure was completed as planned.Further assessment questions found that the device component fell into the patient and was retrieved with a hemostat.There was no report of delay to the procedure.The current status of the patient was listed as ¿patient at home recovering¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The returned used device, item e8165lso, found bur head detached from the shaft.Critical dimensions were inspected per print and could not find any discrepancies with machined bur.No defects were found through measurement or examination of the returned product.Evaluation shows that excessive force (load) was used during the procedure, and this device is technique dependent.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 13 complaints, regarding 14 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00003.Per the instructions for use, the user is advised do not use burs for plunge cutting.Injury or damage may occur.Let the bur do the cutting.Excessive pressure is not needed.Ensure the bur is perpendicular with the cutting surface.Do not angle the cutting tool or attempt to force or saw with the bur into the bone.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of the equipment and its associated accessories.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the e8165lso, 6.5 x 38mm e9000 fluted low speed optimum bur,round, was being used during a tympanoplasty procedure on (b)(6) 2022 when it was reported, ¿broke 30 seconds into the case.(head of bur broke from shaft).¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.The procedure was completed as planned.Further assessment questions found that the device component fell into the patient and was retrieved with a hemostat.There was no report of delay to the procedure.The current status of the patient was listed as ¿patient at home recovering¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
6.5 X 38MM E9000 FLUTED LOW SPEED OPTIMUM BUR,ROUND,CARBIDE
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key15726174
Report Number1017294-2022-00103
Device Sequence Number14185611
Product Code GFF
UDI-Device Identifier10845854010471
UDI-Public(01)10845854010471(17)270711(30)1(10)1254745
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE8165LSO
Device Catalogue NumberE8165LSO
Device Lot Number1254745
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient EthnicityNon Hispanic